Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Denver/Boulder, CO

May 30, 201417 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at May 30, 2014, 5:17 AM MDT for 17 counties in Colorado. It took effect at May 30, 2014, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 30, 2014, 5:17 AM MDT (11:17 UTC)
In effect from
May 30, 2014, 10:00 AM MDT
Expired
May 30, 2014, 8:00 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 9 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2839 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WGUS65 KBOU 301117
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
517 AM MDT FRI MAY 30 2014

...FLASH FLOODING POSSIBLE TODAY...

.SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE
NORTHERN COLORADO FRONT RANGE TODAY. THE STORMS WILL LIKELY
DEVELOP IN THE MOUNTAINS BY MIDDAY...AND DEVELOP EASTWARD ONTO THE
PLAINS DURING THE AFTERNOON. THE HEAVIER STORMS COULD PRODUCE ONE
TO TWO INCHES OF RAIN IN AN HOUR OR TWO. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE. WITH WET GROUND AND STREAMS FULL FROM RECENT RAINS
AND SNOWMELT...THIS COULD BE ENOUGH TO PRODUCE FLASH FLOODING OF
LOW LYING AREAS AND SMALL STREAMS AND RENEWED RISES ON LARGER
RIVERS.

COZ035-036-301930-
/O.NEW.KBOU.FF.A.0002.140530T1600Z-140531T0200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
517 AM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS BETWEEN 6000
  AND 9000 FEET.

* FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE LATE MORNING
  THROUGH THIS AFTERNOON.

* FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS
  POSSIBLE ALONG WITH ROCK AND MUD SLIDES. RAPID RISES IN LARGER
  STREAMS AND RIVERS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COZ038>040-042>045-301930-
/O.NEW.KBOU.FF.A.0002.140530T1800Z-140531T0200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER
517 AM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL COLORADO AND
  NORTHEAST COLORADO...INCLUDING THE DENVER METRO AREA...EASTERN
  BOULDER...EASTERN LARIMER...WELD AND MORGAN COUNTIES.

* FROM NOON MDT TODAY THROUGH THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP THIS AFTERNOON.

* FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS
  POSSIBLE. RAPID RISES IN LARGER STREAMS AND RIVERS ARE ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GIMMESTAD
2 follow-up statements
296 
WGUS65 KBOU 302017
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT FRI MAY 30 2014

...FLASH FLOODING POSSIBLE TODAY...

.SLOW MOVING THUNDERSTORMS ARE EXPECTED TO EXPAND IN AND NEAR THE
NORTHERN COLORADO FRONT RANGE AND NORTHEAST PLAINS THIS AFTERNOON
AND EVENING.  THE HEAVIER STORMS COULD PRODUCE ONE TO TWO INCHES
OF RAIN IN AN HOUR OR TWO. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
WITH WET GROUND AND STREAMS FULL FROM RECENT RAINS AND
SNOWMELT...THIS COULD BE ENOUGH TO PRODUCE FLASH FLOODING OF LOW
LYING AREAS AND SMALL STREAMS AND RENEWED RISES ON LARGER RIVERS.

COZ046-048-049-310200-
/O.EXA.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS
217 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL COLORADO 
  AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY 
  BELOW 6000 FEET/NORTH LINCOLN COUNTY. IN NORTHEAST COLORADO... 
  LOGAN COUNTY AND WASHINGTON COUNTY. 

* UNTIL 8 PM MDT THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE AFTERNOON
  AND EVENING.

* FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COZ035-036-038>040-042>045-310200-
/O.CON.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER
217 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL COLORADO...JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 
  6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 
  9000 FEET. IN NORTH CENTRAL COLORADO...LARIMER COUNTY BELOW 
  6000 FEET/NORTHWEST WELD COUNTY AND LARIMER AND BOULDER 
  COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO... 
  BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD 
  COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES... 
  CENTRAL AND SOUTH WELD COUNTY...MORGAN COUNTY...NORTH DOUGLAS 
  COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE 
  COUNTIES/EAST BROOMFIELD COUNTY AND NORTHEAST WELD COUNTY. 

* UNTIL 8 PM MDT THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE AFTERNOON
  AND EVENING. 

* FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS 
  IS POSSIBLE ALONG WITH ROCK AND MUD SLIDES. RAPID RISES IN 
  LARGER STREAMS AND RIVERS ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
403 
WGUS65 KBOU 310206
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
806 PM MDT FRI MAY 30 2014

...HEAVY RAIN THREAT DECREASING...

COZ035-036-038>040-042>046-048-049-310315-
/O.EXP.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS
806 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH FOR NORTHEAST COLORADO HAS EXPIRED...

THE HEAVY RAIN THREAT HAS DECREASED. MANY STREAMS AND RIVERS WILL
CONTINUE TO RUN HIGH FOR THE NEXT SEVERAL DAYS. DO NOT ENTER AREAS
WHERE WATER COVERS THE ROAD. STAY AWAY FROM ELEVATED STREAMS AS
STREAM BANKS MAY BE ERODED DURING HIGH FLOWS.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at May 30, 4:45 AM MDT, 32 minutes earlier.

Area forecast discussion, May 30, 4:45 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
445 AM MDT FRI MAY 30 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 444 AM MDT FRI MAY 30 2014

OUR FORECAST AREA WILL BE CAUGHT BETWEEN THE UPPER RIDGE AXIS OVER
WESTERN NEBRASKA AND KANSAS AND A SHORTWAVE TROUGH MOVING THROUGH
THE LIGHT SW FLOW ALOFT TO OUR WEST. WHILE THE WINDS ARE LIGHT AT
ALL LEVELS...THERE IS A BROAD AREA OF LOW/MID LEVEL CONVERGENCE
ROUGHLY OVER THE FRONT RANGE. AT THE SURFACE THIS APPEARS TO BE
FOCUSED ALONG A LINE FROM ROUGHLY LAMAR TO CHEYENNE...BUT STEERING
WINDS FROM SHOWER MOVEMENT PLACE THIS MORE OVER THE SUMMIT OF THE
FRONT RANGE. LOW LEVEL WINDS ON THE PLAINS SHOULD BECOME A BIT
STRONGER FROM THE SOUTHEAST AS THE TROUGH MOVES BY...MAINTAINING
THE CONVERGENCE AND INCREASING THE AVAILABLE MOISTURE A LITTLE.
MEANWHILE THE BEST LIFT WITH THE WAVE IS PRODUCING A HEALTHY BATCH
OF SHOWERS NEAR THE WESTERN COLORADO BORDER...AND SHOULD ARRIVE IN
THE NORTHERN MOUNTAINS BY MIDDAY.

MODELS HAVE GENERAL AGREEMENT ON THE EXISTING WESTERN COLORADO
BAND MOVING EAST WHILE ADDITIONAL THUNDERSTORMS DEVELOP OVER THE
NORTHERN MOUNTAINS LATER THIS MORNING. DETAILS VARY AFTER THAT
THOUGH AS CONVECTION ON THE PLAINS VARIES. SOME COMMON THEMES ARE
SOME HEAVY RAIN BY EARLY AFTERNOON IN THE MOUNTAINS NORTH OF
INTERSTATE 70...ESPECIALLY FROM BOULDER COUNTY UP TOWARDS
LARAMIE...AND EITHER THIS MOVING EAST FROM THERE OR NEW CONVECTION
DEVELOPING IN A DENVER CONVERGENCE ZONE ON THE SOUTHEAST SIDE OF
THE CITY OR IN THE SURFACE CONVERGENCE AREA NORTH AND EAST OF
DENVER. SOME QUESTION AS TO WHETHER THE FRONT RANGE CITIES WILL
GET SKIPPED OVER IN THIS...BUT WITH SUCH LIGHT WINDS AND THE
EVENTUAL EASTWARD MOVEMENT OF EVERYTHING THERE SEEMS A DECENT
CHANCE THAT THERE WILL BE STORMS GETTING INTO DENVER FROM ONE SIDE
OR THE OTHER.

FLASH FLOODING PARAMETERS ARE NOT HUGE...BUT ARE ALL POSITIVE AND
SEEM SUFFICIENT. PRECIPITABLE WATER IS APPROACHING 0.90 INCH
AROUND DENVER AND WILL BE A LITTLE OVER AN INCH ON THE PLAINS THIS
EVENING. THERE WILL BE A WARM CLOUD LAYER OF 2-4 THOUSAND FEET
THAT WILL HELP WITH PRECIPITATION EFFICIENCY. MID AND UPPER LEVEL
WINDS SHOULD EVENTUALLY PUSH STORMS TOWARD THE EAST OR
NORTHEAST...BUT THE INITIAL CELLS MAY SIT FOR A WHILE UNTIL THEY
DEVELOP SOME ORGANIZATION. THE SOUTHEAST WINDS ON THE PLAINS MAY
BE STRONG ENOUGH TO ENCOURAGE SOME BACKBUILDING. ALSO EXPECT ONE
OR MORE SURFACE BOUNDARIES TO DEVELOP ON THE PLAINS THAT WILL MOVE
AGAINST THE STEERING WIND...PROVIDING THE OPPORTUNITY FOR TRAINING
OR STATIONARY CELLS. EVENTUALLY EXPECT ONE OR TWO LARGER AREAS OF
RAIN THAT WILL MOVE SLOWLY EAST THIS EVENING...AND WHILE THEY
COULD PRODUCE SIGNIFICANT RAIN THE FLASH FLOOD THREAT SHOULD BE
LOWER AFTER THAT. THERE IS ENOUGH OF A THREAT IN THE FOOTHILLS AT
MIDDAY TO START A FLASH FLOOD WATCH THERE AT 10 AM...WILL WAIT
UNTIL AFTERNOON FOR THE PLAINS. I WILL END THE WATCH AT 8 PM AND
ONLY EXTEND IT OUT TO MORGAN COUNTY BECAUSE THE STORMS SHOULD BE
MOVING BY THEN...EVEN THOUGH WE MAY STILL HAVE QUITE A BIT OF RAIN
ON THE PLAINS AFTER THAT.

I TRIED TO COBBLE TOGETHER SOME OF THE CONSENSUS INGREDIENTS FROM
THE MODELS...NUDGING THE FORECAST TOWARD THE ABOVE TIMING AND
FOCUSING POPS AND RAINFALL AMOUNTS A BIT MORE FROM DENVER
NORTHWARD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 444 AM MDT FRI MAY 30 2014

ON SATURDAY...A DRIER WEST TO SOUTHWESTERLY FLOW ALOFT WILL
DEVELOP FOLLOWING THE PASSAGE OF THE UPPER TROUGH FRIDAY
NIGHT...BUT STILL PLENTY OF LOW LEVEL MOISTURE AVAILABLE FOR AFTN
AND EVENING THUNDERSTORMS. FORECAST SOUNDINGS IN THE AFTN RANGE
FROM 600-800 J/KG ALONG THE URBAN CORRIDOR TO 1500 J/KG NEAR
AKRON. OVERALL SHEAR PROFILE WILL BE BETTER AS WELL. THE PW VALUES
ARE PROGGED TO DROP TO 0.70 INCHES IN DENVER SATURDAY AFTN WITH
HIGHER VALUES NEAR ONE INCH OVER THE NORTHEAST PLAINS. AS A
RESULT...SHOULD SEE A DRY LINE DEVELOP AS DRIER AIR MIXES DOWN TO
SURFACE FM THE WEST...WITH SOME SEVERE POTENTIAL NORTH AND EAST OF
THE LINE IN THE AFTN AND EVENING. MAIN CONCERN WOULD BE LARGE HAIL
AND DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. ALONG THE
URBAN CORRIDOR...THE THREAT OF HEAVY RAIN WILL LESSEN WITH LOWER
PW VALUES AND STORM MOTIONS FM THE SOUTHWEST AROUND 15 KTS. RUNOFF
WILL CONTINUE AT FAIRLY STEADY CLIP IN THE HIGH COUNTRY...THE
WARMEST DAYS WILL BE SUNDAY AND MONDAY...WITH SOME SLIGHT COOLING
TUESDAY THROUGH THURSDAY AS A WEAK TROUGH PASSES TO THE NORTH OF
COLORADO. THERE WILL BE A COUPLE OF WEAK COLD FRONTS THAT WILL
SLIP INTO THE NORTHEAST PLAINS. ONE IS PROGGED TO MOVE THROUGH THE
REGION LATE SUNDAY NIGHT INTO MONDAY MORNING...WITH ANOTHER ON
THURSDAY. OVERALL EXPECT A SLIGHT CHANCE OF THUNDERSTORMS EACH
DAY...BUT IT COULD BE HIGHER THAN THAT NORTH AND EAST OF
DENVER...IN THE TUESDAY TO THURSDAY TIME FRAME.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 444 AM MDT FRI MAY 30 2014

THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS MORNING AND
MOVE INTO THE DENVER AREA THIS AFTERNOON...THEN ACROSS THE PLAINS
THIS EVENING. COVERAGE WILL BE HIGH ENOUGH TO AFFECT
APPROACHES/DEPARTURES. INSTRUMENT APPROACHES TO KDEN WILL LIKELY
BE NEEDED AT TIMES...AND LOCALIZED IFR CONDITIONS CAN BE EXPECTED
NEAR SOME OF THE THUNDERSTORMS THOUGH VFR CONDITIONS ARE STILL
EXPECTED TO PREVAIL. THUNDERSTORMS SHOULD BE EAST OF DENVER BY
03Z.

&&

.HYDROLOGY...
ISSUED AT 444 AM MDT FRI MAY 30 2014

A FLASH FLOOD WATCH WILL BE ISSUED FOR THE FRONT RANGE FOOTHILLS
STARTING AT 10 AM...AND THE AREA FROM DENVER AND FORT COLLINS EAST
TO FORT MOGAN STARTING AT NOON...BOTH AREAS RUNNING UNTIL 8 PM.
STREAMS ARE RUNNING HIGH FROM SNOWMELT AND RECENT RAINS AND THE
GROUND IS MOIST. CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS
PRODUCING 1 TO 2 INCHES OF RAIN IN 1 TO 2 HOURS IN SOME PLACES.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. THERE MAY ALSO BE ENOUGH
WIDESPREAD RAIN TO IMPACT THE LARGER RIVERS WHICH ARE ALREADY
RUNNING HIGH. THE THREAT OF BOTH HEAVY RAINFALL AND FLOODING IS
HIGHEST IN THE FOOTHILLS OF BOULDER AND LARIMER COUNTIES AND INTO
WELD COUNTY...WHICH ARE THE MOST VULNERABLE AREAS FROM BOTH RECENT
RAINFALL AND SNOWMELT AND THE DAMAGE FROM LAST YEARS FLOODING.
OUTSIDE OF THE FLASH FLOOD WATCH AREA THERE IS STILL A THREAT OF
HAVING ENOUGH RAIN TO RAISE STREAMFLOWS...BUT THE THREAT OF
INTENSE FLASH FLOODING IS LOWER.

THE FLASH FLOOD THREAT WILL LESSEN ON SATURDAY AS A DRIER WEST TO
SOUTHWESTERLY FLOW ALOFT DEVELOPS. BETTER STORM MOTIONS COUPLED
WITH A DRIER AIRMASS WILL SHIFT THE FOCUS OF HEAVY RAIN TO AREAS
EAST OF INTERSTATE 25. IT WILL REMAIN WARM THROUGH MONDAY
RESULTING A STEADY RUNOFF. THUNDERSTORMS ON SUNDAY AND MONDAY
WILL BE ISOLATED AND HIGHER BASED...SO THIS WILL NOT COMPOUND THE
RUNOFF ISSUE. TUESDAY THROUGH THURSDAY WILL BE A BIT COOLER AS A
COUPLE OF WEAK FRONTAL BOUNDARIES PUSH THROUGH FM THE NORTH AND
EAST BUT OVERALL JUST A SLIGHT CHANCE OF STORMS IN THE AFTN AND
EVENING. MINOR COOLING HOWEVER SHOULD NOT BE ENOUGH TO ALTER THE
SNOWMELT NEXT WEEK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH 10 AM TO 8 PM FOR THE FRONT RANGE
FOOTHILLS...ZONES 35 AND 36.

FLASH FLOOD WATCH NOON TO 8 PM FOR THE ADJACENT PLAINS FROM DENVER
AND FORT COLLINS EAST TO MORGAN COUNTY...ZONES 38>40..42>45.

&&

SHORT TERM...GIMMESTAD
LONG TERM...COOPER
AVIATION...GIMMESTAD
HYDROLOGY...COOPER/GIMMESTAD
Hazardous weather outlook, May 29, 10:59 AM MDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MDT THU MAY 29 2014

COZ030>051-301700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT THU MAY 29 2014

...HIGH RIVER LEVELS CONTINUE IN PORTIONS OF NORTHERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL INCREASE OVER THE MOUNTAINS TODAY LEADING TO
INCREASED THUNDERSTORM ACTIVITY. SCATTERED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON...BECOMING MORE NUMEROUS LATE IN THE DAY
AND SPREADING ONTO THE PLAINS. IN GENERAL THE STORMS WILL BE
WEAK...BUT A FEW OF THEM COULD PRODUCE BRIEF HEAVY RAIN...SMALL
HAIL...AND WIND GUSTS TO 40 MPH. STORMS MAY MOVE RELATIVELY SLOW
TODAY AND WITH SLOWLY INCREASING MOISTURE...THE RISK OF
ADDITIONAL FLOODING FROM THE RAINFALL HAS SLIGHTLY RISEN...BUT
OVERALL IS RELATIVELY LOW TODAY BEFORE IN INCREASES LATE TONIGHT
INTO TOMORROW.

HIGH RIVER LEVELS CONTINUE IN WELD...LARIMER...JACKSON AND GRAND
COUNTIES WITH MINOR FLOODING ALONG THE CACHE LA POUDRE RIVER IN
GREELEY. WATER LEVELS IN MOUNTAIN STREAMS ARE RISING AGAIN DUE TO
THE CONTINUED WARM TEMPERATURES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY AS A VERY MOIST
AND UNSTABLE AIRMASS WILL BE OVER THE REGION. IN ADDITION...A
FRONTAL BOUNDARY WILL PUSH INTO THE AREA FROM THE NORTHEAST DURING
THE AFTERNOON. SHALLOW UPSLOPE ALONG THE FRONT RANGE COUPLED WITH
THE SLOWER MOVING STORMS MAY ELEVATE THE FLOOD THREAT ALONG
ALREADY SWOLLEN RIVERS AND STREAMS FROM THE FRONT RANGE FOOTHILLS
EASTWARD.

ON SATURDAY...THE THREAT OF THUNDERSTORMS WILL DECREASE AS DRIER
MID LEVEL AIR SPREADS IN FROM THE WEST. HOWEVER THERE WILL BE
ENOUGH SHEAR IN THE ATMOSPHERE FOR THE POTENTIAL OF SOME STORMS
TO BECOME SEVERE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...
ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT.

FOR THE REST OF THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...DRIER
AND WARMER CONDITIONS WILL PREVAIL WITH JUST A SLIGHT CHANCE OF
LATE AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. TEMPERATURES
WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/D_L

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:12 PM MDTSpecial Weather StatementBOUWeld48 min
May 30, 7:31 AM MDTRiver Flood AdvisoryBOUBoulder10 days
May 30, 2:52 PM MDTFlash Flood WarningBOUMorgan113 min
May 30, 3:03 PM MDTAreal Flood AdvisoryBOULarimer3 hr
May 30, 3:05 PM MDTFlash Flood WarningBOUBoulder3 hr
May 30, 3:45 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe45 min
May 30, 3:48 PM MDTSevere Thunderstorm WarningBOULogan42 min
May 30, 4:12 PM MDTAreal Flood AdvisoryBOUBoulder3 hr
May 30, 4:13 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Weld3 hr
May 30, 5:12 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Weld3 hr

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.